Alert archive / Arkansas / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

August 7, 2011Cross County, Poinsett County, Arkansas

NWS Memphis, TN issued this special weather statement at Aug 7, 2011, 10:37 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 10:37 PM CDT (03:37 UTC)
Expired
Aug 7, 2011, 11:00 PM CDT
In force
23 min
Issued by
NWS Memphis, TN

Counties Cross County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 59 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WWUS84 KMEG 080337
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT SUN AUG 7 2011

ARZ027-028-035-036-TNZ048-049-088-080400-
CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-
LAUDERDALE TN-TIPTON TN-
1037 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 8 MILES NORTH OF KEISER TO 9 MILES WEST OF HARRISBURG AT
1037 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN CRITTENDEN...CROSS...LAUDERDALE...MISSISSIPPI...POINSETT...
SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR EARLE...
HARRISBURG...KEISER...LEPANTO...MARKED TREE...PARKIN...TYRONZA...
WILSON AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES THE CHUTE.

&&

LAT...LON 3550 9105 3570 9031 3570 9029 3571 9028
      3577 9007 3543 8976 3529 9020 3515 9094
      3515 9104
TIME...MOT...LOC 0337Z 274DEG 40KT 3579 9006 3553 9085

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:38 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 7, 9:38 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT SUN AUG 7 2011

.UPDATE...

UPDATE TO ADD SEVERE THUNDERSTORM WATCH 742 AND READJUST POPS
ACROSS THE REGION.

&&

.DISCUSSION...

A FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES
TO ADVANCE QUICKLY SOUTHEAST INTO NORTHEAST ARKANSAS THIS EVENING.
THIS SYSTEM SHOULD CONTINUE TO MOVE SOUTHEAST INTO THE MISSOURI
BOOTHEEL AND NORTHWEST TENNESSEE OVERNIGHT. THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE AND A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE LOCATIONS THROUGH 4
AM CDT. ALSO HAVE RAISED TO LIKELY POPS AND LOWERED LOW
TEMPERATURES IN THESE LOCATIONS.

FURTHER SOUTH ACROSS NORTHEAST MISSISSIPPI...A BACKBUILDING MCS
CONTINUES TO PRODUCE VERY HEAVY RAINFALL AND A LOCALIZED FLOOD
THREAT. THIS AREA WILL CONTINUE TO BE MONITORED FOR A POSSIBLE
FLASH FLOOD WATCH IF STORMS LOOK TO PERSIST AFTER MIDNIGHT AND
ALSO FOR POSSIBLE UPSTREAM ACTIVITY.

UPDATED ZONES...GRIDS...AND HAZARDS WILL BE SENT SHORTLY.

JLH

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT SUN AUG 7 2011/

DISCUSSION...

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

SMALL MCV OVER CENTRAL ARKANSAS HAS BEEN PRODUCING POTENT
THUNDERSTORMS WITH MICROBURSTS BEING REPORTED NEAR LITTLE ROCK
THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO HEAD EAST INTO
NORTHERN MISSISSIPPI EARLY THIS EVENING. SOME SEVERE STORMS ARE
POSSIBLE THROUGH ABOUT 9 OR 10 PM BEFORE INSTABILITY DIMINISHES
SUFFICIENTLY. ADDED AN ENHANCED AREA OF POPS TO COVER THIS FEATURE
OVER THE SOUTHWESTERN AREAS...WITH SCHC ELSEWHERE.

SHOULD SEE ONE MORE DAY OF VERY HOT TEMPERATURES ON MONDAY BEFORE
BIG CHANGES FOR THE REST OF THE WEEK. THERMAL RIDGE REMAINS IN
PLACE BUT INTENSITY BEGINS TO WANE CONSIDERABLY BY MONDAY EVENING
AS THE RIDGE BEGINS RETROGRADING WESTWARD. NAM12 INDICATES HIGHS
IN THE UPPER 90S/LOW 100S AGAIN...WITH THE ECMWF ON THE COOLER
SIDE OF GUIDANCE DUE TO EXCESSIVE CLOUDS/STORMS. MET/MAV NUMBERS
ARE CLOSE WITH TEMPERATURES/POPS SO WENT WITH THOSE. AFTER ADDING
IN DEW POINT GRIDS AND CALCULATING HEAT INDICES...LOOKS LIKE THE
CURRENT HEADLINE CONFIGURATION IS IN GOOD SHAPE.

CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER EASTERN KS/SWRN MO
MONDAY AFTERNOON ON THE READING EDGE OF THE RIDGE. AS THE RIDGE
BUILDING WESTWARD...THIS CLUSTER SHOULD DEVELOP INTO A FORWARD
PROPAGATING MCS AND TRACK EAST SOUTHEAST ACROSS THE NORTHERN CWA
MONDAY NIGHT. DAMAGING WINDS WILL BE POSSIBLE...PARTICULARLY
ACROSS NERN AR/MO/NWRN TN. BUMPED UP POPS TO LIKELY MAINLY AFTER
MIDNIGHT OVER THE NORTH WITH CHC ELSEWHERE.

CLOUDS AND LINGERING SHOWERS/STORMS ASSOCIATED WITH THE MCS MAY
STILL BE ONGOING TUESDAY ACROSS THE NORTH AND EAST. THIS SHOULD
KEEP TEMPERATURES CONSIDERABLY COOLER THROUGH THE DAY...WITH HIGHS
ONLY IN THE MID 80S. FARTHER WEST THE RIDGE WILL STILL HAVE SOME
INFLUENCE AND WITH WEST WINDS SHOULD BE ABLE TO RECOVER BACK TO
THE LOW OR MID 90S ACROSS NORTHWEST MS.

BRIEF BREAK EXPECTED TUESDAY NIGHT WITH CLEARING SKIES. LIGHT
NORTHEASTERLY FLOW WILL BRING REFRESHINGLY COOLER AIR NOT SEEN
AROUND HERE IN SOME TIME.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.

THE RIDGE TRIES TO BUILD BACK A BIT WEDNESDAY...BUT WONT QUITE
MAKE IT THIS FAR EAST. INSTEAD IT WILL TIGHTEN THE THICKNESS
PATTERN AND BRINGING A HIGH PROBABILITY OF ADDITIONAL MCS
DEVELOPMENT OVER SOUTHEAST KS/SRN MO THAT WILL TRACK EAST
SOUTHEAST ACROSS THE MIDSOUTH LATE WED...ESPECIALLY WED
NITE...AND THEN AGAIN FRIDAY NIGHT. ANY OF THESE MAY BRING
DAMAGING WINDS. TEMPERATURES WILL CONTINUE TO HOVER NEAR OR
SLIGHTLY BELOW AVERAGE DEPENDING ON TIMING AND PLACEMENT OF EACH
MCS.

FRESH HIGH PRESSURE BUILDING SOUTH INTO THE PLAINS WILL BRING A
POSSIBLE COLD FRONT THROUGH THE MIDSOUTH IN THE SATURDAY TIME
FRAME. SOME STORMS CAN BE EXPECTED WITH IT.

FOR LATE NEXT WEEKEND A NORTHERLY FLOW WILL CONTINUE THE FEED OF
COOLER AND LESS HUMID AIR...ALONG WITH SUNNY SKIES.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

SEVERE STORMS WITH DAMAGING WINDS MOVING ACROSS NORTHEAST
MISSISSIPPI THIS EVENING WILL GET CLOSE AND MAY IMPACT THE TUP TAF
SITE WITH STRONG WINDS AND REDUCED VISBYS/CIGS. A TEMPO FOR STRONG
WINDS AND STORMS HAS BEEN ADDED THROUGH 3Z. ADDITIONAL STORMS HAVE
DEVELOPED IN ADVANCE OF A MID LEVEL SHORTWAVE ACROSS SOUTHERN
MISSOURI. THESE STORMS HAVE ORGANIZED INTO A FORWARD PROPAGATING
MCS WHICH SHOULD ADVANCE SOUTHEASTWARD INTO OUR AREA. SUFFICIENT
THERMODYNAMIC INSTABILITY SHOULD ALLOW THESE STORMS TO MOVE ACROSS
OUR REGION OVERNIGHT...THEREFORE HAVE MAINTAINED A CB GROUPING AT
JBR...MKL...AND MEM. PLAN TO INTRODUCE TEMPO GROUPS AS NEEDED ONCE
THE AREA OF GREATEST CONCENTRATION BECOMES MORE CLEAR. LATEST
MODELS NOT HANDLING THE OVERALL SITUATION VERY WELL.

STORMS SHOULD DIMINISH LATE TONIGHT BUT WITH EXPECTED STRONG
SURFACE HEATING AND NORTHWEST FLOW ALOFT ON MONDAY...EXPECT
ADDITIONAL CHANCES FOR AFTERNOON THUNDERSTORMS...WITH EVEN HIGHER
CHANCES MONDAY NIGHT.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  81  99  79  92 /  30  10  50  40
MKL  74  97  75  88 /  50  30  70  50
JBR  75 100  75  91 /  40  20  60  40
TUP  76  98  78  91 /  50  20  30  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
     RANDOLPH.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
     CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
     FRANCIS.

MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
     TISHOMINGO.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
     HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.

     EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
     HAYWOOD-LAUDERDALE-SHELBY-TIPTON.

&&
Hazardous weather outlook, Aug 7, 9:48 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
948 PM CDT SUN AUG 7 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090500-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
948 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE
OVERNIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS IN EXCESS OF 60 MPH.

VERY HEAVY RAINFALL CONTINUES ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI. STORMS CONTINUE TO DEVELOP AND MOVE OVER THE SAME
AREAS LEADING TO LOCALIZED FLASH FLOODING.

AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY REMAINS IN EFFECT ACROSS
THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO
115 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE
ENTIRE MIDSOUTH MONDAY. HEAT INDICES WILL RANGE FROM 105 DEGREES TO
115 DEGREES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM
CHERRY VALLEY ARKANSAS...TO MEMPHIS TENNESSEE...TO CORINTH
MISSISSIPPI MONDAY NIGHT. DAMAGING WIND IS THE MAIN THREAT...BUT
HEAVY RAIN AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY
THROUGH SATURDAY. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL
BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT ACROSS NORTHERN PORTIONS
OF THE MID SOUTH AND WILL BE POSSIBLE AGAIN MONDAY NIGHT AREAWIDE.

JLH

In the hours before

Special weather statement, Aug 7, 9:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
954 PM CDT SUN AUG 7 2011

ARZ018-026-028-MOZ113-115-080345-
CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
954 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...

  EXTREME NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  EXTREME EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 16 MILES NORTH OF SENATH TO 26 MILES WEST OF LEACHVILLE
AT 954 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...
LEACHVILLE...LUXORA...MANILA...OSCEOLA...SENATH AND STEELE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.

&&

LAT...LON 3611 8966 3603 8969 3600 8973 3590 8964
      3588 8966 3591 8971 3589 8977 3586 8977
      3582 8970 3581 8978 3576 8981 3574 8987
      3576 8991 3569 8999 3582 9030 3617 9028
TIME...MOT...LOC 0254Z 272DEG 51KT 3634 9019 3600 9065
Special weather statement, Aug 7, 9:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 PM CDT SUN AUG 7 2011

ARZ009-018-080330-
CLAY AR-GREENE AR-
958 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF MCDOUGAL AT 958 PM
CDT...MOVING SOUTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR
CORNING...MARMADUKE AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3649 9022 3617 9025 3615 9080 3649 9070
TIME...MOT...LOC 0258Z 297DEG 12KT 3638 9045
Special weather statement, Aug 7, 10:14 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CDT SUN AUG 7 2011

ARZ026>028-035-080400-
CRAIGHEAD AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-
1014 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  SOUTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES NORTHWEST OF GREENFIELD AT 1014 PM CDT...MOVING SOUTHEAST AT 40
MPH.

PEOPLE IN CRAIGHEAD...CROSS...MISSISSIPPI AND POINSETT COUNTIES...
INCLUDING LOCATIONS NEAR BAY...HARRISBURG...LEPANTO...MARKED TREE AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3571 9104 3582 9049 3555 9005 3541 9105
TIME...MOT...LOC 0314Z 329DEG 42KT 3570 9075
Special weather statement, Aug 7, 10:25 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 PM CDT SUN AUG 7 2011

ARZ028-MOZ115-TNZ001-002-019-048-080400-
MISSISSIPPI AR-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN-OBION TN-
1025 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  EASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 13
MILES NORTHWEST OF HELOISE AT 1025 PM CDT...MOVING SOUTHEAST AT 40
MPH.

PEOPLE IN DYER...LAKE...LAUDERDALE...MISSISSIPPI...OBION AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG...LUXORA...REELFOOT
LAKE STATE PARK...RIPLEY AND UNION CITY...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM
LAKE...OPEN LAKE AND REELFOOT LAKE.

&&

LAT...LON 3651 8900 3590 8932 3565 8962 3564 8976
      3573 8995 3605 8971 3639 8959 3635 8953
      3636 8952 3643 8955 3647 8953 3650 8954
      3650 8949 3647 8949 3646 8946 3650 8941
      3651 8936
TIME...MOT...LOC 0325Z 299DEG 34KT 3613 8985
Local storm report, Aug 7, 10:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     HAYTI                   36.23N 89.75W
08/07/2011                   PEMISCOT           MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN HAYTI FROM SEVERE WINDS ASSOCIATED
            WITH THUNDERSTORM GUST FRONT.

&&

JLH
Special weather statement, Aug 7, 10:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CDT SUN AUG 7 2011

ARZ027-028-035-036-TNZ048-049-088-080400-
CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-
LAUDERDALE TN-TIPTON TN-
1037 PM CDT SUN AUG 7 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 8 MILES NORTH OF KEISER TO 9 MILES WEST OF HARRISBURG AT
1037 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN CRITTENDEN...CROSS...LAUDERDALE...MISSISSIPPI...POINSETT...
SHELBY AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR EARLE...
HARRISBURG...KEISER...LEPANTO...MARKED TREE...PARKIN...TYRONZA...
WILSON AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES THE CHUTE.

&&

LAT...LON 3550 9105 3570 9031 3570 9029 3571 9028
      3577 9007 3543 8976 3529 9020 3515 9094
      3515 9104
TIME...MOT...LOC 0337Z 274DEG 40KT 3579 9006 3553 9085

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:03 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe42 min
Aug 7, 7:26 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Union49 min
Aug 7, 7:31 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Tippah, Tishomingo, Union4 hr
Aug 7, 7:45 PM CDTSpecial Weather StatementMEGMonroe30 min
Aug 7, 8:14 PM CDTSpecial Weather StatementMEGItawamba, Lee, Prentiss46 min
Aug 7, 8:30 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe45 min
Aug 7, 9:01 PM CDTSpecial Weather StatementMEGPrentiss44 min
Aug 7, 9:06 PM CDTSpecial Weather StatementMEGItawamba, Prentiss, Tippah39 min
Aug 7, 9:24 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tippah, Union51 min
Aug 7, 10:58 PM CDTWind AdvisoryMEGBenton, DeSoto, Marshall, Tate, Tunica2 hr
Aug 8, 3:31 AM CDTSpecial Weather StatementMEGTishomingo29 min
Aug 8, 4:27 AM CDTSpecial Weather StatementMEGMonroe33 min
Aug 8, 12:31 PM CDTSpecial Weather StatementMEGAlcorn29 min
Aug 8, 12:50 PM CDTSevere Thunderstorm WarningMEGAlcorn40 min
Aug 8, 12:53 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah52 min
Aug 8, 1:41 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Union49 min
Aug 8, 2:36 PM CDTSpecial Weather StatementMEGLee, Prentiss, Union24 min
Aug 8, 3:38 PM CDTSpecial Weather StatementMEGUnion52 min
Aug 8, 4:37 PM CDTSpecial Weather StatementMEGMonroe38 min
Aug 8, 5:11 PM CDTSpecial Weather StatementMEGMonroe49 min
Aug 8, 5:59 PM CDTSpecial Weather StatementMEGMonroe31 min
Aug 7, 10:25 PM CDTSpecial Weather StatementMEGDyer, Lake, Lauderdale, Obion35 min
Aug 7, 10:33 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion42 min
Aug 7, 10:39 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale, Tipton40 min
Aug 7, 11:00 PM CDTSpecial Weather StatementMEGGibson, Obion, Weakley45 min
Aug 7, 11:40 PM CDTSpecial Weather StatementMEGCrockett, Gibson, Weakley50 min
Aug 7, 11:59 PM CDTSpecial Weather StatementMEGHaywood, Madison31 min
Aug 8, 12:18 AM CDTSpecial Weather StatementMEGFayette, Hardeman27 min
Aug 8, 12:45 AM CDTSpecial Weather StatementMEGHardeman45 min
Aug 7, 9:11 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph49 min
Aug 7, 9:40 PM CDTSpecial Weather StatementMEGCraighead, Greene50 min
Aug 7, 9:43 PM CDTSevere Thunderstorm WarningMEGClay, Greene47 min
Aug 7, 9:54 PM CDTSpecial Weather StatementMEGMississippi51 min
Aug 7, 9:58 PM CDTSpecial Weather StatementMEGClay32 min
Aug 7, 10:05 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi40 min
Aug 7, 10:14 PM CDTSpecial Weather StatementMEGPoinsett46 min
Aug 7, 10:28 PM CDTSevere Thunderstorm WarningMEGClay, Greene32 min
Aug 7, 10:44 PM CDTSpecial Weather StatementMEGDunklin, Pemiscot46 min

Nearby

Special Weather Statements in Arkansas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.